MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER-ENDOSCOPY LAKELAND 5300; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1837
Medical Device Problem Codes Energy Output Problem (1431); Failure to Seal (4070)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ligasure wouldn't really do any burning or cutting.The complainant is not aware of any patient injury, medical intervention, or extended procedure time.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.
 
Additional Manufacturer Narrative
Investigation of the returned complaint device confirmed this complaint device is no longer in scope of the sealing issues reporting cycle as all 6 spacer pads were intact with only 1 spacer pad in the middle of the jaw worn down past the acceptable criteria and there were no sealing errors displayed while grasping a test medium.The device was returned to stryker sustainability solutions for evaluation.Visual inspection showed evidence that all 6 spacer pads were intact; however, 1 spacer pad in the middle of the jaw was worn down past the acceptable criteria.The device was recognized by the force triad generator and the default number of power bars were displayed (2).The plug was manually manipulated while plugged into the force triad generator.The instrument was energized while grasping the test medium until the force triad generator signaled that sealing/coagulation was complete and then automatically stopped energy delivery.The device was able to complete 30 cycles without emitting any error alerts or failing to work, and was able to seal/coagulate/cut as intended.No blade or jaw issues along with no out of the ordinary sticking to the test medium were observed during functional testing.Burst pressure testing was performed on porcine vessels (carotid arteries) to verify vessel sealing capability.A 4.9 mm outer diameter vessel was sealed using calipers.The wall thickness of the carotid artery was measured using a wall thickness gauge and measured to be 0.038 inches.Using the ashcroft accuracy pressure gauge, seal burst occurred at pressures of 6.834 psi and 8.058 psi.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: - ancillary equipment failure - use error: thumb trigger button (activation button) not engaged throughout the entire seal cycle - environmental disturbance: noise.- failure mode: device not properly cleaned - environmental disturbance: tissue build-up, eschar.- use error: device not cleaned while in use per ifu guidance.- environmental disturbance: contamination of device in pre-op inspection.Tissue sticking is inherent to the design of the device and can be minimized through cleaning of the jaws with wet gauze.The instructions for use (ifu) state: - do not place the vessel and/or tissue in the jaw hinge.Place the vessel and/or tissue in the center of the jaws.- do not use this instrument on vessels larger than 7 mm in diameter.- if the instrument shaft is visibly bent, discard and replace the instrument.A bent shaft may prevent the instrument from sealing or cutting properly.- eliminate tension on the tissue when sealing and cutting to ensure proper function.- use caution when grasping, manipulating, sealing, and dividing large tissue bundles.- do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Contact between an active electrode and any metal objects may result in alternate site burns or incomplete seals.- do not activate the ligasure system until the lever has been latched.Activating the system before latching may result in improper sealing and may increase thermal spread to tissue outside of the surgical site.- prior to cutting the seal, inspect the vessel or tissue to ensure proper sealing.- keep the instrument jaws clean.Build-up of eschar may reduce the seal and/or cutting effectiveness.Wipe jaw surfaces and edges with a wet gauze pad as needed.- if the generator provides multiple power settings, use the lowest power needed to achieve the intended effect.- do not overfill the jaws of the instrument with tissue, as this may reduce device performance.- use caution during surgical procedures in which patients exhibit certain types of vascular pathology (atherosclerosis, aneurysmal vessels, etc.).For best results, apply the seal to unaffected vasculature.- energy-based devices, such as es pencils or ultrasonic scalpels that are associated with thermal spread, should not be used to transect seals.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19482287
Report Number0001056128-2024-00064
Device Sequence Number18123692
Product Code NUJ
UDI-Device Identifier07613327500844
UDI-Public07613327500844
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1837
Device Catalogue NumberLF1837
Device Lot Number15437680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown